Reactions 1680, p22 - 2 Dec 2017
Drug eruption and lymphopenia: case report
A 32-year-old woman developed drug eruption and
lymphopenia during treatment with alemtuzumab [route and
dosage not sated].
The woman, who had a history of multiple sclerosis, started
receiving treatment with alemtuzumab for three days as per
the protocol. After 10 days of initiation of alemtuzumab, she
experienced a widespread rash. Laboratory tests showed
elevated CRP (67 mg/L) and lymphopenia (lymphocytes
0.2 × 10
/L) which is an expected adverse effect of
alemtuzumab. A diagnosis of a drug eruption secondary to
alemtuzumab was made. The authors considered drug
eruption to be serious.
The woman started receiving treatment with steroids and
prednisolone. She responded well to the treatment. She
recovered completely, and 12 months later, she received
The treatment with alemtuzumab was restarted. She again
developed skin erythema on her forearms and thighs, which
Author comment: "[T]his case of a severe blistering drug
eruption secondary to alemtuzumab in a patient who also
had a successful re-exposure, is the first reported."
Ngu S, et al. A case of severe drug reaction secondary to alemtuzumab with
successful re-exposure. Clinical and Experimental Dermatology 42: 925-926, No.
8, Dec 2017. Available from: URL: http://doi.org/10.1111/ced.13230 - United
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved